Alert archive / Florida / Extreme Wind Warnings in 2018
Extreme Wind Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this extreme wind warning at Oct 10, 2018, 12:15 PM CDT for 6 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 12:15 PM CDT (17:15 UTC)
- Expired
- Oct 10, 2018, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Jackson County, FL, Liberty County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted.
961
WFUS52 KTAE 101715
EWWTAE
FLC005-013-045-063-077-133-102015-
/O.NEW.KTAE.EW.W.0002.181010T1715Z-181010T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Tallahassee FL
115 PM EDT WED OCT 10 2018
The National Weather Service in Tallahassee has issued a
* Extreme Wind Warning for...
Southern Jackson County in the Panhandle of Florida...
Gulf County in the Panhandle of Florida...
Bay County in the Panhandle of Florida...
Calhoun County in the Panhandle of Florida...
Liberty County in Big Bend of Florida...
Southeastern Washington County in the Panhandle of Florida...
* Until 415 PM EDT/315 PM CDT/.
* At 113 PM EDT/1213 PM CDT/, National Weather Service Doppler radar
indicated extreme winds in excess of 130 mph, associated with the
eyewall of Hurricane Michael, were continuing to move inland. THIS
IS AN EXTREMELY DANGEROUS AND LIFE-THREATENING SITUATION!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
&&
A Tornado Watch remains in effect until 500 PM EDT/400 PM CDT/ for
Big Bend of and the Panhandle of Florida.
LAT...LON 3072 8566 3067 8502 3062 8491 3061 8493
3060 8488 3053 8488 3053 8483 3050 8478
3046 8478 3045 8476 3022 8479 2972 8530
2989 8550 3018 8600
TIME...MOT...LOC 1713Z 214DEG 20KT 2997 8556
$$
42-DVD1 follow-up statement
525
WWUS52 KTAE 101902
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Jacksonville FL
302 PM EDT WED OCT 10 2018
FLC005-013-045-063-077-133-102015-
/O.CON.KTAE.EW.W.0002.000000T0000Z-181010T2015Z/
Jackson FL-Gulf FL-Bay FL-Calhoun FL-Liberty FL-Washington FL-
302 PM EDT WED OCT 10 2018
...AN EXTREME WIND WARNING REMAINS IN EFFECT UNTIL 415 PM EDT/315 PM
CDT/ FOR SOUTHERN JACKSON...NORTHWESTERN GULF...BAY...CALHOUN...
NORTHWESTERN LIBERTY AND SOUTHEASTERN WASHINGTON COUNTIES...
At 300 PM EDT/200 PM CDT/, National Weather Service Doppler radar
indicated extreme winds, associated with the eyewall of Hurricane
Michael, were continuing to move inland. THIS IS AN EXTREMELY
DANGEROUS AND LIFE-THREATENING SITUATION!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!
A Tornado Watch remains in effect until 500 PM EDT/400 PM CDT/ for
Big Bend and the Panhandle of Florida. A Tornado Watch also remains
in effect until 200 AM EDT/100 AM CDT/ for Big Bend Florida.
LAT...LON 3072 8566 3067 8502 3062 8491 3061 8493
3060 8488 3053 8488 3053 8483 3051 8481
3027 8491 3009 8518 3008 8541 3021 8569
3040 8579
TIME...MOT...LOC 1900Z 214DEG 20KT 3046 8517
$$
UlrichWhat forecasters said that day
The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this extreme wind warning went out at Oct 10, 5:53 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Oct 10, 5:53 AM CDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
653 AM EDT Wed Oct 10 2018
.AVIATION [Through 12Z Thursday]...
Conditions will continue to deteriorate from south to north
across area terminals this morning into the afternoon as
Hurricane Michael moves closer and eventually inland across the
Florida panhandle. Winds will increase with lowering ceilings as
bands of convection move through the region. We will see gradual
improvement late tonight into Thursday morning.
&&
.PREV DISCUSSION [439 AM EDT]...
.NEAR TERM [Today through Tonight]...
Key Points...
1. Hurricane Michael is expected to make landfall as a Category 4
Hurricane along the Florida Panhandle or western Big Bend today as a
storm of unprecedented strength for this area. Conditions will
continue deteriorating through this afternoon and evening.
2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
river flooding and flash flooding and a few tornadoes are expected.
3. The time to prepare is ending. Be prepared to shelter in place
for a long duration of time. As winds increase or a Tornado Warning
is issued be prepared to get to a small interior room away from
outside walls.
Today and tonight is when the greatest, catastrophic impacts from
Hurricane Michael will be felt across the area. Michael is forecast
to be a category 4 hurricane when it makes landfall along the
Florida Panhandle or western Big Bend this afternoon. Based on
historical data, a hurricane of this strength has NEVER made
landfall in this region and thus this is an event that will have
unprecedented impacts. Bands from Hurricane Michael are already
moving onshore. Be prepared for tornadoes in these
and have a safe interior room to go when when either a Tornado
Warning is issued or the devestating winds from Michael move
onshore.
Life threatening storm surge, downed trees and power lines causing
widespread and long lasting power outages, structural damage impacting
homes and businesses, river flooding and flash flooding, and a few
tornadoes are all expected.
.SHORT TERM [Thursday Through Friday]...
In the wake of the departing hurricane, Thursday will be hot and
very humid with heat indices approaching 100 degrees, especially
over the Florida zones. This will be very uncomfortable
particularly for those residents who are without power due to
Hurricane Michael. Some relief will arrive Thursday night and
Friday as a the first cold front of this fall season sweeps
through the region. Highs on Thursday will be in the mid 80s to
around 90 with highs on Friday ranging from the upper 70s
northwest to mid 80s southeast. Lows Thursday night will range
from the mid 50s northwest to mid 60s southeast.
.LONG TERM [Friday Night Through Wednesday]...
A dry stretch of weather with seasonal temperatures for mid
October is forecast to continue at least through the weekend. For
Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure
nosing down the eastern seaboard, and greater subtropical moisture
to the east. This leads to the potential for increased shower
activity during this period.
.MARINE...
Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions today
and tonight.
.FIRE WEATHER...
Aside from high dispersion values today, there are no other fire
weather concerns.
.HYDROLOGY...
Given the track and intensity of Hurricane Michael, widespread rainfall
totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of
the track of Michael. These rainfall amounts will result in flash
flooding.
At this time, flood warnings are in effect for portions of the Chipola,
Choctawhatchee, Ochlockonee, and St. Marks Rivers. Despite
current river conditions below normal levels, with the forecast
rainfall, expect additional river basins to rise above flood
stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 76 89 59 82 / 100 100 20 10 0
Panama City 79 74 89 61 81 / 100 70 20 10 0
Dothan 78 73 86 54 78 / 100 100 20 0 0
Albany 83 73 87 55 79 / 100 100 50 10 0
Valdosta 84 76 88 60 82 / 90 100 30 10 0
Cross City 83 78 90 65 86 / 90 90 20 10 0
Apalachicola 81 77 87 64 81 / 100 70 20 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
Madison.
High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Hurricane Warning for Baker-Brooks-Calhoun-Clay-Colquitt-Decatur-
Dougherty-Early-Grady-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
Flash Flood Watch through Thursday morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Ben Hill-Berrien-Cook-Irwin-Lanier-
Lowndes.
AL...Hurricane Warning for Dale-Geneva-Henry-Houston.
Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...LF
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Barry
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...LFIn the hours before
Local storm report, Oct 10, 11:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HURRICANE APALACHICOLA AIRPORT 29.73N 85.02W
10/10/2018 FRANKLIN FL ASOS
ASOS STATION AAF, APALACHICOLA MUNICIPAL
AIRPORT REPORTS A GUST OF 89 MPH.
&&
RHLocal storm report, Oct 10, 11:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1244 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HURRICANE 1 NNW PORT SAINT JOE 29.82N 85.30W
10/10/2018 GULF FL MESONET
GULF COUNTY EOC WEATHERSTEM SITE REPORTED A
GUST OF 106 MPH.
&&
RHLocal storm report, Oct 10, 11:46 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HURRICANE 1 SW MILLTOWN 29.82N 85.31W
10/10/2018 GULF FL MESONET
GULF COUNTY EOC WEATHERSTEM SITE REPORTS
SUSTAINED WINDS OF 74 MPH.
&&
RHLocal storm report, Oct 10, 11:50 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1250 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HURRICANE 1 SW MILLTOWN 29.82N 85.30W
10/10/2018 GULF FL MESONET
GULF COUNTY EOC WEATHERSTEM REPORTED A GUST
OF 113 MPH.
&&
RHLocal storm report, Oct 10, 12:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
108 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HURRICANE BLOUNTSTOWN 30.44N 85.05W
10/10/2018 CALHOUN FL PUBLIC
2 TREES AND A POWERLINE REPORTED DOWN IN
BLOUNTSTOWN.
&&
RHLocal storm report, Oct 10, 12:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM NON-TSTM WND GST TYNDALL AFB 30.07N 85.58W
10/10/2018 M119 MPH BAY FL AWOS
AWOS STATION PAM, TYNDALL AFB REPORTS
SUSTAINED WINDS OF 82 MPH GUSTS TO 119 MPH.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:17 AM CDT | River Flood Warning | TAE | Walton, Washington | 4 days |
| Oct 10, 1:25 AM CDT | River Flood Warning | TAE | Dixie, Levy | 20 hr |
| Oct 10, 5:38 AM CDT | Special Marine Warning | TAE | 37 min | |
| Oct 10, 10:11 AM CDT | Extreme Wind Warning | TAE | Bay, Franklin, Gulf | 3 hr |
| Oct 10, 2:09 PM CDT | Extreme Wind Warning | TAE | Gadsden, Holmes, Jackson, Washington | 96 min |
| Oct 10, 2:55 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 6 hr |
| Oct 10, 3:40 PM CDT | Extreme Wind Warning | TAE | Jackson | 110 min |
| Oct 10, 5:34 PM CDT | River Flood Warning | TAE | Jackson | 4 days |
| Oct 10, 5:36 PM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 51 hr |
Nearby
Extreme Wind Warnings in Florida, 2018Every extreme wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.